Indian Journal of Urology
CASE REPORT
Year
: 2008  |  Volume : 24  |  Issue : 1  |  Page : 114--115

Anaphylactic shock following intraurethral lidocaine administration during transurethral resection of the prostate


M Sinha1, R Sinha2 
1 Department of Surgery, Tata Main Hospital, Jamshedpur, Jharkhand, India
2 Department of Anesthesia, Tata Main Hospital, Jamshedpur, Jharkhand, India

Correspondence Address:
M Sinha
Department of Surgery, Tata Main Hospital, Jamshedpur, Jharkhand
India

Anaphylactic shock was noted following an apparently uneventful transurethral resection of the prostate (TURP). Lidocaine jelly was used prior to urethral dilatation and before placement of three-way Foley. Lidocaine sensitivity was diagnosed serendipitously when lidocaine jelly was used for application of ECG electrodes. Anaphylaxis may be one of the rare differentials to be considered in a patient with postoperative shock following TURP. This report highlights a potentially fatal complication of an apparently innocuous and ubiquitous urological use of lidocaine.


How to cite this article:
Sinha M, Sinha R. Anaphylactic shock following intraurethral lidocaine administration during transurethral resection of the prostate.Indian J Urol 2008;24:114-115


How to cite this URL:
Sinha M, Sinha R. Anaphylactic shock following intraurethral lidocaine administration during transurethral resection of the prostate. Indian J Urol [serial online] 2008 [cited 2022 Aug 11 ];24:114-115
Available from: https://www.indianjurol.com/article.asp?issn=0970-1591;year=2008;volume=24;issue=1;spage=114;epage=115;aulast=Sinha;type=0